A 16-year-old female asked:
Is it normal to have brown discharge and a little bit of blood instead of a period? i have no cramps and i take the femodene contraceptive pill.
1 doctor answer • 5 doctors weighed in
Obstetrics and Gynecology 28 years experience
Not uncommon: When you use birth control pills particularly low dose of pills a very thin lining on the uterus is created each month. When you take the sugar pills or placebo pills this lining begins to shed off and comes out as though it were a period.The quantity of bleeding frequently decreases and becomes dark very spotty as you've described. This is unlikely to be a problem. If you've missed pills spottingThe quantity of bleeding frequently decreases and becomes dark very spotty as you've described. This is unlikely to be a problem. If you've missed pills spotting like this may also happen at any time during the cycle.
Created for people with ongoing healthcare needs but benefits everyone.
2.7k viewsReviewed >2 years ago
Last updated Dec 22, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.